Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Was drug addict. Now don't have any thoughts. MRI, EEG came clear. How to come out of this?

DOCTOR OF THE MONTH - Dec 2015
Dec 2015
User rating for this question
Very Good
Answered by

Psychologist
Practicing since : 1993
Answered : 5639 Questions
Question
i asked prior i took to many drugs for 3 years my mind when i stoped went all weird and then totally blank and now can only see and hear. i have no thoughts , beliefs, nothing, but i do dream at night but have no memory. I cant just live with out my own thoughts any more.mri and eeg clear
Posted Fri, 22 Nov 2013 in Mental Health
 
 
Answered by Dr. K. V. Anand 2 hours later
Brief Answer: Detailed below Detailed Answer: Thanks for your query at XXXXXXX We understand your concerns I went through your query in detail. I suggest you not to worry too much. Now you are having Quetiapine, Valium as medicines. Quetiapine is a short-acting atypical antipsychotic approved for the treatment of schizophrenia, bipolar disorder, and along with an antidepressant to treat major depressive disorder. Valium is used to treat anxiety disorders, alcohol withdrawal symptoms, or muscle spasms. From this I conclude that you must be diagnosed as suffering from major depressive disorder. But the description you are given is not that exhaustive. For how many years you are having this problem (it is given as three years, but I suspect it), what is your diagnosis, which psychiatric drugs you were prescribed earlier, are you under any other treatment etc. An exhaustive self appraisal would be helpful for us. You have described that, when you stop the medication, you feel all weird. Suggest you are still under the influence of your disorder. Both the drugs are known to be giving good results for schizophrenia and major depressive disorder, therefore you should consult your psychiatrist for further advice. Now you are also complaining about loss of memory, drifting mind etc ( in your words "weird, totally blank, can only see and hear, no thoughts , beliefs, nothing, I do dream at night but have no memory etc). All these symptoms are associated with major depressive disorder, and I advice not to stop medications without the advice of your psychiatrist. Time and again it has been proven that mental diseases requires psychotherapeutic techniques such as Cognitive Behavior Therapy (CBT) and Yoga therapy to have good curing effect. I suggest you to visit these specialists in concurrence with your psychiatrist. Finally, a word from my wisdom. Every psychiatric problem is a state of mind which is derived out of developmental pathway of human living and mental maturity. Therefore, they are perfectly curable with the help of techniques which treats the patient as a human. Love and affection plays an important role in treatment. Therefore, you don't have to worry much. Have a dream of you getting cured fully and leading a perfect life. Make sure you are thirsty and hungry for such a life. God bestow all his blessings on you. Hope I am able to answer your query. Available for further clarifications. Good luck. Thank you. Dr. K V Anand
Above answer was peer-reviewed by
 
Follow-up: Was drug addict. Now don't have any thoughts. MRI, EEG came clear. How to come out of this? 35 minutes later
.thankyou for your reply it means the world to me. i ment i stoped taking drugs as in amphetamines, and extacy. no antipsychotics or antidepressants, nor having my brain zapped by psychiatrists has done anything, i still only see and hear. is their medication you can recommend. my mind shut down and nothing is bringing me back. please trust me when i say i only hear and see. i have no sensation in m y head. doctors in australia dont know what to do with me. as no medication is working. please i beg you help me what should i do. i would should i take. i just want to die i cant handle it anymore. aNTIPSYCHOTICS and antideppressants havent changed the sensation. i screwed up. cant do another day and lost my beautiful babies. please tel me exactly what to do. thankyou so much. if you can help me you will save my life. il do anything you say. please i beg you, what exactly should i do. forever grateful. i will owe you my life and for my children. what exactly should i take. they think im brain dead here, but my scans are all clear. please tell me what to do. i live in torture every minute of every waking moment. thankyou so much. please explain simple so i understand, i see and hear but feel nothing mentally. They have come to the conclusion i am brain damaged here in australia. that i have fried my brain, but nothing has showed up of damage on scans. please i ask what medication will help me. They say there is no hope for me. please what should i do and take. thank you with my heart thankyou so much
 
 
Answered by Dr. K. V. Anand 2 days later
Brief Answer: Detailed below Detailed Answer: Dear Thanks for your query at XXXXXXX We understand your concerns I went through your query in detail. I suggest you not to worry too much. Now you are having Quetiapine, Valium as medicines. Quetiapine is a short-acting atypical antipsychotic approved for the treatment of schizophrenia, bipolar disorder, and along with an antidepressant to treat major depressive disorder. Valium is used to treat anxiety disorders, alcohol withdrawal symptoms, or muscle spasms. From this I conclude that you must be diagnosed as suffering from major depressive disorder. You have described that, when you stop the medication, you feel all weird. Suggest you are still under the influence of your disorder. Both the drugs are known to be giving good results for schizophrenia and major depressive disorder, therefore you should consult your psychiatrist for further advice. Now you are also complaining about loss of memory, drifting mind etc ( in your words "weird, totally blank, can only see and hear, no thoughts , beliefs, nothing, I do dream at night but have no memory etc). All these symptoms are associated with major depressive disorder, and I advice not to stop medications without the advice of your psychiatrist. From the description you gave me earlier I can clearly conclude that you do suffer from depressive disorder. Don't go with the name. It is nothing but a simple mental disorder, not a disease. It is so common with people who do not have any aim or goal in their life. Depression and distress should be distinguished. Extreme distress is depression. Distress is common with everyone. They come out of the situation with the help of their goal. This is called goal oriented approach to life situation. You need to follow this approach. Take my word for it. "Idle mind is devils workshop". You are forgetting that you are not suppose to live for others. You are suppose to live for yourself. You must have seen life through your eyes as well as through the eyes of others. What is life? It is not just life, It is life associated with love, affection, relation, happiness etc. Life with these positive attitudes does not know what is sorrow, even through there are setbacks in life. Life situations are harsh with everyone. People learn to live happily with the help of these negative happenings. They earn self confidence through these negative happenings. They feel that these are stepping sto Time and again it has been proven that mental diseases requires psychotherapeutic techniques such as Cognitive Behavior Therapy (CBT) and Yoga therapy to have good curing effect. I suggest you to visit these specialists in concurrence with your psychiatrist. Finally, a word from my wisdom. Every psychiatric problem is a state of mind which is derived out of developmental pathway of human living and mental maturity. Therefore, they are perfectly curable with the help of techniques which treats the patient as a human. Love and affection plays an important role in treatment. Therefore, you don't have to worry much. Have a dream of you getting cured fully and leading a perfect life. Make sure you are thirsty and hungry for such a life. God bestow all his blessings on you. Hope I am able to answer your query. Available for further clarifications. Good luck. Thank you. Dr. K V Anand
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor